Alert archive / Indiana / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS Indianapolis, IN

July 26, 201426 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Jul 26, 2014, 4:07 PM EDT for 26 counties in Indiana. It took effect at Jul 26, 2014, 8:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2014, 4:07 PM EDT (20:07 UTC)
In effect from
Jul 26, 2014, 8:00 PM EDT
Expired
Jul 27, 2014, 12:50 AM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 26 counties

Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WGUS63 KIND 262007
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EDT SAT JUL 26 2014

...HEAVY RAIN AND FLASH FLOODING POSSIBLE WITH STORMS TONIGHT...

.THUNDERSTORMS ARE LIKELY TO MOVE INTO CENTRAL INDIANA THIS
EVENING AND INTO THE OVERNIGHT HOURS. WITH A VERY MOIST AIRMASS IN
PLACE ACROSS THE AREA...THESE STORMS WILL PRODUCE HEAVY RAINFALL
WHICH COULD QUICKLY CAUSE FLASH FLOODING.

INZ043>049-051>057-060>065-067>072-270415-
/O.NEW.KIND.FF.A.0001.140727T0000Z-140727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
407 PM EDT SAT JUL 26 2014

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE 
  FOLLOWING AREAS...BARTHOLOMEW...BROWN...CLAY...DAVIESS... 
  DECATUR...GREENE...HANCOCK...HENDRICKS...HENRY...JACKSON... 
  JENNINGS...JOHNSON...KNOX...LAWRENCE...MARION...MARTIN... 
  MONROE...MORGAN...OWEN...PARKE...PUTNAM...RUSH...SHELBY... 
  SULLIVAN...VERMILLION AND VIGO. 

* FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING

* STRONG TO SEVERE THUNDERSTORMS PRODUCING HEAVY RAINFALL IN A
  VERY MOIST AIRMASS MAY QUICKLY PRODUCE FLASH FLOODING IN SOME
  AREAS ACROSS THE SOUTHERN TWO THIRDS OF CENTRAL INDIANA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NIELD
2 follow-up statements
347 
WGUS63 KIND 270158
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EDT SAT JUL 26 2014

...THE FLOOD WATCH HAS BEEN CANCELLED ALONG AND NORTH OF A LINE
FROM SULIVAN TO FRANKLIN TO RUSHVILLE...

IT WILL REMAINS IN EFFECT FOR THE REST OF THE NIGHT FOR SOUTHERN
SECTIONS FROM VINCENNES TO BEDFORD TO NORTH VERNON AND GREENSBURG.

.MORE THUNDERSTORMS ARE LIKELY TO RETURN LATER TONIGHT AND SOME OF
THESE COULD PRODUCE HEAVY RAINFALL AND SOME LOW LAND FLOODING.

INZ043>049-051>057-060-270300-
/O.CAN.KIND.FF.A.0001.000000T0000Z-140727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
958 PM EDT SAT JUL 26 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN
CANCELLED. EVEN THOUGH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE LATER TONIGHT. IT APPEARS THAT THE THREAT FOR
FLOODING HAS LESSENED.

$$

INZ061>065-067>072-271000-
/O.CON.KIND.FF.A.0001.000000T0000Z-140727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
958 PM EDT SAT JUL 26 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN AND MONROE. 

* UNTIL 8 AM EDT SUNDAY

* STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL IN A VERY MOIST
  AIRMASS MAY QUICKLY PRODUCE FLASH FLOODING IN SOME AREAS ACROSS
  THE SOUTHERN TWO THIRDS OF CENTRAL INDIANA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
JH
443 
WGUS63 KIND 270450
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 AM EDT SUN JUL 27 2014

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

.MORE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. HOWEVER...THE THREAT
FOR FLASH FLOODING HAS LESSENED.

INZ061>065-067>072-270600-
/O.CAN.KIND.FF.A.0001.000000T0000Z-140727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1250 AM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN
CANCELLED. THE THREAT FOR LOWLAND FLOODING HAS LESSENED.

$$

MK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:05 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 26, 4:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EDT SAT JUL 26 2014

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 404 PM EDT SAT JUL 26 2014

SEVERE WEATHER IS EXPECTED TONIGHT AND EARLY SUNDAY AS A COLD FRONT
DROPS THROUGH THE OHIO VALLEY. SCATTERED STORMS WILL REMAIN A
POSSIBILITY SUNDAY AS LOW PRESSURE TRACKS THROUGH THE LOWER GREAT
LAKES. MUCH COOLER AIR WILL EXPAND INTO THE REGION FOR MUCH OF
NEXT WEEK AS A LARGE UPPER TROUGH DEVELOPS OVER THE EASTERN PART OF
THE COUNTRY. CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE SECOND
HALF OF THE WEEK.

&&

.NEAR TERM /REST OF THE AFTERNOON AND TONIGHT/...
ISSUED AT 404 PM EDT SAT JUL 26 2014

STRATOCU DECK HAS ADVANCED FURTHER INTO THE FORECAST AREA FROM THE
NORTH THAN PREVIOUSLY THOUGHT THIS AFTERNOON. THE CLOUDS WERE
HELPING TO LIMIT TEMP RISES A BIT...BUT STRONG MOISTURE ADVECTION
PERSISTING WITH INCREASINGLY HUMID AIRMASS OVER THE REGION. TEMPS
WERE GENERALLY LOW TO MID 80S AT 19Z.

FOCUS REMAINS ON POTENTIAL FOR SEVERE WEATHER TONIGHT WITH GREATEST
CONCERN ON WIDESPREAD DAMAGING WINDS AND FLOODING RAINFALL. FEW MORE
VARIABLES THIS AFTERNOON MAKING FOR A FRUSTRATING LOWER CONFIDENCE
THAN DESIRED WITH REGARDS TO CONVECTIVE INITIATION AT THIS LATE
STAGE. SHORT RANGE MODEL GUIDANCE EXHIBITING STRUGGLES RELATED TO
THESE VARIABLES. REGARDLESS OF THE PARTICULARS...SEVERE WEATHER/
FLOOD THREAT REMAINS HIGH OVER CENTRAL INDIANA THIS EVENING INTO THE
OVERNIGHT.

AFOREMENTIONED CLOUD DECK IN GREATER ABUNDANCE THAN ORIGINALLY
ANTICIPATED. WHILE THIS IS CUTTING DOWN ON EXPECTED HIGHS BY A FEW
DEGREES...IT APPEARS TO BE HAVING LITTLE IMPACT ON THE
DESTABILIZATION DUE TO THE STRONG MOISTURE ADVECTION EXPERIENCED FOR
MUCH OF THE DAY. DEWPOINTS HAVE HAD NO DIFFICULTY IN RISING INTO THE
LOWER 70S OVER MUCH OF THE FORECAST AREA...AND GLANCES TO THE
SOUTHWEST SHOW THE MID 70S DEWPOINTS ARE NOT FAR AWAY. LAPS
SOUNDINGS AND 700MB ANALYSIS INDICATED WARMER AIR ALOFT CONTRIBUTING
TO CAP DEVELOPMENT. MESOANALYSIS SHOWING PLENTY OF INSTABILITY
PRESENT ABOVE THE CAP...WITH 3000J/KG+ MLCAPE PRESENT JUST TO OUR
WEST. THE CAP WAS KEEPING A RELATIVE LID ON CONVECTION IN THE
IMMEDIATE VICINITY...AND SUSPECT IT IS CONTRIBUTING TO THE
DIFFICULTIES IN UPWARD CONVECTIVE DEVELOPMENT WITH STORMS OVER
MISSOURI. AS LONG AS THE CAP HOLDS...WHICH STILL IS LIKELY TO BE
UNTIL 23-00Z...HARD TO JUSTIFY MUCH MORE THAN ISOLATED STORMS ACROSS
THE REGION OVER THE NEXT FEW HOURS.

THE ARRIVAL OF A STRONGER LOW LEVEL JET TO NEAR 35KTS THIS
EVENING...COMBINED WITH INCREASED BL SHEAR VALUES AS MCV OVER
MISSOURI APPROACHES AND COOLING MAINTAINING ITS DISAPPEARANCE BY MID
EVENING. THETA-E RIDGE REMAINS POINTED TOWARDS THE REGION AND SHOULD
BE A FOCUS FOR STORM DEVELOPMENT. ADDITIONALLY...REMNANT OUTFLOW
BOUNDARIES FROM EARLIER TODAY AND DIFFERENTIAL HEATING BETWEEN HOT
TEMPS IN THE LOWER OHIO VALLEY AND 80S HERE MAY CONTRIBUTE TO NEW
STORM GROWTH. AVAILABLE INSTABILITY AND MOISTURE WILL PROMOTE RAPID
UPWARD CONVECTIVE EXPANSION THROUGH THE EVENING WITH THE POTENTIAL
FOR SEVERE WEATHER FOCUSED FROM 00Z INTO THE EARLY PART OF THE
OVERNIGHT. WIDESPREAD DAMAGING WINDS REMAIN THE PRIMARY SEVERE
THREAT...WITH MODEL SOUNDINGS INDICATING BROAD DRY ADIABATIC FLOW BY
03Z. PWATS IN EXCESS OF 2 INCHES THIS EVENING...COMBINED WITH THE
FREEZING LEVEL NEAR 15KFT AND A WEST-EAST ORIENTED LOW LEVEL JET
SUPPORTS POTENTIAL FOR FLOODING FROM TORRENTIAL RAINFALL. AT THIS
POINT...LIKELY BEST FOCUS FOR HEAVIEST RAINFALL WILL BE ALONG AND
SOUTH OF I-70. WILL INTRODUCE A FLASH FLOOD WATCH FOR TONIGHT
FOCUSED FROM THE I-70 CORRIDOR SOUTH AS A RESULT.

STORMS WILL CONTINUE OVERNIGHT...BUT GRADUAL FOCUS TO HEAVIEST
STORMS WILL TRANSITION OFF TO THE SOUTH AND EAST AFTER 06-07Z WITH
COVERAGE DIMINISHING TOWARDS DAYBREAK.

TEMPS...LEANED TOWARDS WARMER MET GUIDANCE AS TEMPS SHOULD NOT GO
ANY LOWER THAN 70-75.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 404 PM EDT SAT JUL 26 2014

FORECAST CHALLENGES FOCUS ON PRECIP AND SEVERE WEATHER CHANCES
SUNDAY...FOLLOWED BY TEMPS MONDAY/TUESDAY AS AN UPPER TROUGH
DEVELOPS OVER THE REGION.

CONVECTIVE EVOLUTION REMAINS UNCERTAIN FOR SUNDAY AND LARGELY
DEPENDENT ON HOW MUCH DESTABILIZATION CAN TAKE PLACE BEHIND
OVERNIGHT ACTIVITY. DEEPER MOISTURE WILL SHIFT EAST OF THE REGION AS
LOW PRESSURE DEVELOPS OVER SOUTHERN LOWER MICHIGAN. WHILE DRIER AIR
IS PRESENT AND BETTER FORCING LIKELY TO BE OFF TO THE EAST IN
OHIO...PRESENCE OF MODEST INSTABILITY AND STEEPENING LAPSE RATES IN
THE AFTERNOON REMAINS SUPPORTIVE OF SCATTERED CONVECTION...
ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. SEVERE
POTENTIAL REMAINS UNCERTAIN AND LIKELY WILL DEPEND ON HOW UNSTABLE
ATMOSPHERE CAN GET IN THE AFTERNOON.

REMAINDER OF THE SHORT TERM WILL SEE A GRADUAL TRANSITION TO A DEEP
UPPER TROUGH SETTLING OVER MUCH OF THE EASTERN U S. THIS WILL
TRANSITION TO A MUCH COOLER PATTERN FOR CENTRAL INDIANA. PASSAGE OF
THE UPPER WAVE TO THE NORTHEAST OF THE AREA MONDAY WILL BRING A FEW
SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA. BEYOND
THAT...DRIER AIR WILL FILTER INTO THE OHIO VALLEY.

TEMPS...GENERALLY TRENDED TOWARDS MAVMOS GUIDANCE THROUGHOUT THE
PERIOD. WILL REMAIN WARM AND HUMID SUNDAY BEFORE TEMPS FALL EARLY IN
THE WEEK. HIGHS BY TUESDAY LIKELY TO BE A GOOD 10-15 DEGREES BELOW
NORMAL. TOOK A MOS BLEND ON LOWS. MAY SEE SOME UPPER 40S IN OUTLYING
AREAS MONDAY NIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 230 PM EDT SAT JUL 26 2014

MAIN FORECAST CHALLENGE WILL BE PERIODIC CHANCES FOR PRECIPITATION.

THE PERIOD BEGINS WITH THE CONTINUATION OF STRONG UPPER LEVEL
RIDGING ACROSS THE WESTERN CONUS AND DECENT TROUGHING ACROSS THE
EAST. A STRONG UPPER LOW OVER HUDSON BAY WILL PUT CENTRAL INDIANA
BACK INTO A NORTHWEST FLOW PATTERN WITH THE POSSIBILITY OF SEVERAL
SHORTWAVES TO PASS THROUGH THE AREA. THEREFORE...DIURNAL CHANCES FOR
THUNDERSTORMS THROUGH THE END OF THE WORK WEEK...AS INDICATED BY THE
REGIONAL INITIALIZATION...CONTINUES TO APPEAR THE BEST WAY TO HANDLE
THINGS.

BOTH THE GFS AND ECMWF CLOSE OFF AN UPPER LOW ACROSS THE OHIO VALLEY
LATE IN THE PERIOD. THE BEST CHANCE FOR PRECIPITATION WILL DEPEND ON
THE EXACT PLACEMENT OF THIS SYSTEM AND ITS ASSOCIATED VORTICITY
MAXIMUMS.

TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL UNDER NORTHWEST
FLOW WITH READINGS TOPPING OUT IN ONLY THE UPPER 70S/LOW 80S THROUGH
THE PERIOD.

&&

.AVIATION /DISCUSSION FOR 26/1800Z TAF ISSUANCE/...

ISSUED AT 104 PM EDT SAT JUL 26 2014

VFR CONDITIONS WILL CONTINUE FOR THE FIRST PORTION OF THE PERIOD
BEFORE THUNDERSTORMS RETURN THIS EVENING AND OVERNIGHT.
UNFORTUNATELY...THERE IS STILL PLENTY OF UNCERTAINTY IN REGARDS TO
THE TIMING OF STORMS ENTERING CENTRAL INDIANA. CURRENT THINKING IS
THAT STORMS...AND ASSOCIATED MVFR OR EVEN BRIEF IFR CONDITIONS IN
HEAVY RAIN...WILL IMPACT KLAF BETWEEN 23-01Z AND SPREAD EASTWARD TO
THE REMAINDER OF THE TERMINALS IMPACTING KIND AROUND 01-03Z. TIMING
WILL MORE THAN LIKELY NEED TO BE REFINED AS CONVECTION DEVELOPS TO
THE WEST LATER THIS AFTERNOON. OUTSIDE OF ANY STORMS...WINDS WILL
GENERALLY BE OUT OF THE SOUTHWEST AT 5-10 KTS.

TIMED THE EXIT OF STORMS AND RETURN FOR THE 07-09Z TIME FRAME WITH
LINGERING MVFR CEILINGS. WINDS WILL BEGIN TO TURN JUST A TAD MORE
WESTERLY REMAINING AROUND 5-10 KTS.

HAVE INTRODUCED VCTS FOR SUNDAY AFTERNOON IN THE 30 HOUR TAF FOR
KIND AS ANOTHER ROUND OF STORMS IS POSSIBLE TO END THE WEEKEND.
HOWEVER...THE LIKELIHOOD OF THESE STORMS IS LIKELY CONTINGENT ON THE
CONVECTIVE SCENARIO THAT PLAYS OUT TONIGHT AND EARLY SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR INZ043>049-051>057-060>065-067>072.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....LEE
AVIATION...LEE

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 26, 12:04 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1204 PM EDT SAT JUL 26 2014

INZ021-028>031-035>049-051>057-060>065-067>072-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1204 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING
WINDS...TORRENTIAL RAINFALL AND A FEW TORNADOES THIS EVENING INTO
THE OVERNIGHT.

HEAT INDICES IN THE MIDDLE AND UPPER 90S ARE POSSIBLE OVER THE
LOWER WABASH VALLEY THIS AFTERNOON.

HAZARDS: WIDESPREAD DAMAGING WINDS...LARGE HAIL...A FEW TORNADOES...
CONSTANT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL
PRODUCING FLOODING. HIGH HEAT INDICES THIS AFTERNOON.

TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST FROM 7 PM TO
3 AM EDT. HEAT INDICES WILL BE GREATEST OVER THE LOWER WABASH
VALLEY THIS AFTERNOON.

DISCUSSION: A COLD FRONT WILL ENTER A WARM UNSTABLE ENVIRONMENT
THIS EVENING...TRIGGERING WIDESPREAD SEVERE THUNDERSTORMS ACROSS
CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THERE IS AN ADDITIONAL THREAT FOR SEVERE THUNDERSTORMS
AGAIN ON SUNDAY EVENING. FURTHER OUT...THUNDERSTORMS WILL BE
POSSIBLE DURING THE SECOND HALF OF THE UPCOMING WEEK.

DISCUSSION: AN UPPER LOW WILL TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS ON SUNDAY EVENING...SOME OF WHICH COULD BE SEVERE.
MUCH COOLER AND DRIER WEATHER WILL BUILD INTO THE OHIO VALLEY
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY EVENING AND
NIGHT AND AGAIN ON SUNDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jul 26, 10:45 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 AM EDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             GNAW BONE               39.19N  86.16W
07/26/2014  M1.00 INCH       BROWN              IN   PUBLIC

            PEA TO QUARTER SIZE HAIL IN GNAW BONE

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:29 AM EDTSpecial Weather StatementINDFountain, Warren46 min
Jul 26, 6:51 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion, Warren39 min
Jul 26, 7:29 AM EDTSpecial Weather StatementINDFountain, Putnam31 min
Jul 26, 7:47 AM EDTSevere Thunderstorm WarningINDFountain, Hendricks, Montgomery, Parke, Putnam43 min
Jul 26, 8:30 AM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Morgan, Putnam45 min
Jul 26, 9:17 AM EDTSpecial Weather StatementINDBrown, Morgan28 min
Jul 26, 9:45 AM EDTSpecial Weather StatementINDBartholomew, Brown, Jackson45 min
Jul 26, 9:55 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson24 min
Jul 26, 7:06 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion54 min

Nearby

Flash Flood Watches in Indiana, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.